Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 68, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 2, 2006, 1:26 PM EDT for Clinton County, Franklin County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2006, 1:26 PM EDT (17:26 UTC)
- Expired
- Aug 2, 2006, 2:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
Counties Clinton County, NY, Franklin County, NY
The radar
The Burlington radar (KCXX), 68 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1361 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 11:21 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 2, 11:21 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1121 AM EDT WED AUG 2 2006 .SHORT TERM /REST OF TODAY/... UPDATED ZONES/GRIDS SENT OUT WITH A FEW FIRST PERIOD CHANGES. SHWRS/THNDSTRMS WHICH MOVED ACRS MUCH OF NRN VT OVRNGHT EXITED RGN EARLY TDY. LATEST STLT PICS INDICATING PARTLY SUNNY SKIES ACRS ENTIRE FA...ALTHO CLOUDS AND SHWRS ARE APRCHG ST LWR VLY. TEMPS ALREADY WELL INTO 80S IN MANY LOCATIONS...WITH DWPTS IN 70S. BASED ON CURRENT READINGS AND EXPECTATION OF AT LEAST PARTIAL SUNSHINE INTO MID PM ACRS CHMPLN VLY AND REST OF VT...HAVE RAISED MAX TEMPS A BIT...WHICH RESULTS IN HEAT INDEX VALUES A BIT OVER 100 FOR MUCH OF CHMPLN AND LWR CT VLY. THEREFORE...HAVE ISSUED HEAT ADVISORIES FOR THESE AREAS. NEXT PROBLEM WILL BE SVR WX THREAT. WITH APRCH OF SHRTWV FROM NRN GRTLKS...AND CDFNT DEPRESSING SOUTH FROM SRN CANADA...EXPECT AN INCR IN CONVECTION THIS PM...ESPEC NRN ZONES. HIGH INSTABILITY COUPLED WITH MDT TO STRONG SHEAR COULD RESULT IN SOME STORMS BCMG STG/SVR LATER TDY...WITH WIND DAMAGE THE MAIN THREAT. IN ADDITION...HIGH PWS COUPLED WITH LOCALLY HVY RAINFALL PAST COUPLE OF NIGHTS...AND POSSIBILITY OF WDSPRD SHWRS/STORMS TONIGHT WILL INCREASE THREAT OF FLASH FLOODING. && .PREV DISCUSSION... /ISSUED 516 AM EDT WED AUG 2 2006/ SHORT TERM /TODAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN PORTION OF THE FORECAST AREA AT THIS TIME MOVING EAST. FRONTAL BOUNDARY TO MOVE INTO THE NORTHERN PORTION OF THE FORECAST AREA THIS AFTERNOON WILL BE THE FOCUS FOR MORE CONVECTION TO DEVELOP ACROSS THE REGION. SPC HAS AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT...AS DEEP WESTERLY FLOW AND 35 TO 45 KNOTS OF DEEP SHEAR WILL BE SUPPORTIVE FOR DEVELOPMENT OF ANY SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND TONIGHT. WILL GO WITH CHANCE POPS THIS MORNING ACROSS NORTHERN ZONES...AND WILL LEAVE SOUTH CENTRAL VERMONT DRY THIS MORNING. WILL GO WITH LIKELY POPS THIS AFTERNOON AS FRONTAL SYSTEM MOVES INTO THE REGION...EXCEPT CHANCE POPS ACROSS SOUTH CENTRAL VERMONT. WILL ALSO INCLUDE ENHANCED WORDING FOR GUSTY WINDS AND HEAVY RAINFALL THIS AFTERNOON. MODELS SHOW LOW PRESSURE AREA TO MOVE EAST FROM THE GREAT LAKES TONIGHT AND ACROSS THE NORTHERN PORTION OF THE FORECAST AREA TONIGHT. WILL GO WITH LIKELY POPS FOR SHOWERS AND THUNDERSTORMS TONIGHT...EXCEPT CHANCE POPS ACROSS SOUTH CENTRAL VERMONT TONIGHT. HAVE ALSO INCLUDED ENHANCED WORDING FOR GUSTY WINDS AND HEAVY RAINFALL TONIGHT. ON THURSDAY...HAVE INCLUDED A CHANCE OF MORNING SHOWERS AND THUNDERSTORMS. COLD FRONT TO MOVE SOUTH OF THE REGION BY THURSDAY AFTERNOON...SO WILL GO WITH DRY WEATHER FROM THURSDAY AFTERNOON INTO THURSDAY NIGHT. RIDGE OF HIGH PRESSURE TO BUILD EAST FROM THE GREAT LAKES THURSDAY NIGHT WITH FAIR AND DRY WEATHER EXPECTED ON FRIDAY AND SATURDAY. HAVE USED A BLEND OF THE MOS GUIDANCE FOR MAX AND MIN TEMPERATURES TODAY THROUGH FRIDAY. LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... NO CHANGES WERE MADE TO THE EXTENDED FORECAST AT THIS TIME. AVIATION... COND AT ALL SITES WILL MAINLY VARY FROM VFR TO MVFR DUE TO FG/HZ REDUCING VSBY. SOME SCT TS AFT 17Z BECM MORE WIDESPREAD AFT 22Z TO IFR/LIFR COND WITH +RA. WINDS SSW THRU 18Z 5 TO 15 KTS BECM LGT VAR/N AS STORMS MV THRU THIS AFTERNOON/EVENING. SOME HIR TRRN OBSCD IN HZ/RA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...HEAT ADVISORY FOR VTZ001-002-005-009>012 UNTIL 4 PM WEDNESDAY. NY...HEAT ADVISORY FOR NYZ028-035 UNTIL 4 PM WEDNESDAY. && SHORT TERM...RJS
Hazardous weather outlook, Aug 2, 5:19 AM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 519 AM EDT WED AUG 2 2006 NYZ026>031-034-035-087-VTZ001>012-016>019-030930- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 519 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL PERSIST TODAY THROUGH TONIGHT ACROSS THE NORTH COUNTRY. THERE IS THE POTENTIAL FOR STRONG THUNDERSTORMS DURING THIS TIME...SOME WHICH MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL SYSTEM WILL PUSH THROUGH THE AREA ON THURSDAY...BRINGING THE CHANCE FOR MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 9:30 AM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 930 AM EDT WED AUG 2 2006 NYZ026>031-034-035-087-VTZ001>012-016>019-021530- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 930 AM EDT WED AUG 2 2006 ...SCATTERED STRONG TO SEVERE THUNDERSTORMS EXPECTED ACROSS THE NORTH COUNTRY THIS AFTERNOON INTO THIS EVENING... A VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS VERMONT AND NORTHERN NEW YORK. AMPLE DAYTIME HEATING...WITH TEMPERATURES CLIMBING TO AROUND 90 DEGREES IN THE CHAMPLAIN VALLEY...THE ST. LAWRENCE VALLEY...AND PORTIONS OF THE UPPER CONNECTICUT VALLEY...WILL CONTRIBUTE TO MODERATE INSTABILITY BY EARLY AFTERNOON. IN ADDITION...AN UPPER LEVEL DISTURBANCE...EXTENDING THIS MORNING FROM SOUTHWESTERN QUEBEC PROVINCE TO NEAR LAKE ONTARIO...WILL CONTINUE TO MOVE EASTWARD. AS THE AIR MASS CONTINUES TO DESTABILIZE...THIS UPPER-LEVEL FEATURE WILL LIKELY AID IN THUNDERSTORM DEVELOPMENT BY MID TO LATE AFTERNOON AS IT MOVES INTO THE REGION. ALSO...VERTICAL SHEAR IS MODERATELY STRONG AND SHOULD CONTRIBUTE TO THUNDERSTORM ORGANIZATION AND INTENSITY. ENVIRONMENTAL CONDITIONS ARE VERY FAVORABLE FOR SCATTERED THUNDERSTORMS PRODUCING DAMAGING WIND...VERY HEAVY RAINFALL...AND ISOLATED LARGE HAIL ACROSS ALL OF THE NORTH COUNTRY THIS AFTERNOON INTO THIS EVENING. FOR THOSE WITH OUTDOOR ACTIVITIES PLANNED...KEEP CURRENT ON THE THUNDERSTORM POTENTIAL ESPECIALLY DURING THIS AFTERNOON AND EVENING. HAVE A PLAN OF ACTION IF THREATENING WEATHER APPROACHES YOUR LOCATION. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. BANACOS
Local storm report, Aug 2, 11:27 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
1127 AM EDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG SWANTON 44.92N 73.12W
08/01/2006 FRANKLIN VT TRAINED SPOTTER
FIVE- TO SIX-INCH DIAMETER TREE LIMB DOWN.
1024 PM TSTM WND DMG DERBY CENTER 44.95N 72.13W
08/01/2006 ORLEANS VT LAW ENFORCEMENT
TREES DOWN.
1030 PM TSTM WND DMG HIGHGATE SPRINGS 44.97N 73.10W
08/01/2006 FRANKLIN VT TRAINED SPOTTER
NUMEROUS TREES DOWN. WINDS ESTIMATED AT 60 TO 65 MPH.
1030 PM TSTM WND DMG HOLLAND 44.97N 72.00W
08/01/2006 ORLEANS VT LAW ENFORCEMENT
TREES DOWN.
1040 PM TSTM WND DMG SWANTON 44.92N 73.12W
08/01/2006 FRANKLIN VT TRAINED SPOTTER
TREE DOWN ARCROSS ROUTE 78 IN SWANTON.
1040 PM TSTM WND DMG 1 NE CANAAN 45.01N 71.52W
08/01/2006 ESSEX VT LAW ENFORCEMENT
TREES DOWN IN BEECHER FALLS
1130 PM TSTM WND DMG SUTTON 44.63N 72.03W
08/01/2006 CALEDONIA VT COUNTY OFFICIAL
TREES DOWN ON TOWN ROADS REPORTED BY TOWN OFFICIALS
1140 PM TSTM WND DMG LOWELL 44.80N 72.45W
08/01/2006 ORLEANS VT POST OFFICE
NUMEROUS TREES DOWN IN MULTIPLE AREAS.
0335 AM TSTM WND DMG SWANTON 44.92N 73.12W
08/02/2006 FRANKLIN VT UTILITY COMPANY
TREES DOWN AND POWER OUTAGES
&&
SLWThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:43 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 62 min |
| Aug 1, 10:06 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Orleans | 39 min |
| Aug 1, 11:17 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia | 43 min |
| Aug 1, 11:28 PM EDT | Severe Thunderstorm Warning | BTV | Orleans | 47 min |
| Aug 2, 3:11 AM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 25 min |
| Aug 2, 10:15 AM EDT | Heat Advisory | BTV | Addison, Chittenden, Franklin, Grand Isle, Orange, Rutland | 5 hr |
| Aug 2, 1:14 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 46 min |
| Aug 2, 2:52 PM EDT | Severe Thunderstorm Warning | BTV | Washington | 38 min |
| Aug 2, 3:06 PM EDT | Severe Thunderstorm Warning | BTV | Orange | 39 min |
| Aug 2, 3:12 PM EDT | Flash Flood Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 4 more | 13 hr |
| Aug 2, 3:19 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia | 31 min |
| Aug 2, 3:44 PM EDT | Severe Thunderstorm Warning | BTV | Lamoille | 31 min |
| Aug 2, 3:53 PM EDT | Severe Thunderstorm Warning | BTV | Orleans | 48 min |
| Aug 2, 4:08 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 52 min |
| Aug 2, 1:42 PM EDT | Special Weather Statement | BTV | Clinton | 18 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.